John Gough BSc, MSc, PhD (NUI, Dublin)

Professor

Contact Details

Room Number..........:  4.16
Building....................:  Physical Sciences
Phone.......................:   +44 (0)1970 622755
E-Mail........................:   jug
Home Page...............:   Personal

Biography

John Gough is Professor of Mathematic for IMAPS at Aberystwyth where he leads research in quantum open systems with special emphasis on quantum control.

Research Groups

Research Interests

  • External Funding:
    • London Mathematical Society, Scheme 6 grant, 2005
    • Principal investigator for EPSRC GR/R78404/01 "Analysis & Control of Quantum Systems - Measurement, Filtering & Decoherence"

Teaching Areas

Modules Taught

Publications

2017

Gough, J., Zhang, G. 2017. Classical and Quantum Stochastic Models of Resistive and Memristive Circuits. Journal of Mathematical Physics 58 073505 Cadair

Gough, J. 2017. Non-Markovian Quantum Feedback Networks II: Controlled Flows. Journal of Mathematical Physics 58 (6) 063517 10.1063/1.4989992 Cadair

Zhang, G., Grivopolous, S., Petersen, I., Gough, J. 2017. The Kalman Decomposition for Linear Quantum Systems. IEEE Transactions on Automatic Control Cadair

Gough, J., Ratiu, T.S., Smolyanov, O.G. 2017. Noether theorems and quantum anomalies. Doklady Mathematics 95 pp. 26-30. 10.1134/S1064562417010112 Other Cadair

Gough, J., James, M.R. 2017. The series product for gaussian quantum input processes. Reports on Mathematical Physics 79 (1) pp. 111-133. 10.1016/S0034-4877(17)30024-1 Cadair

2016

Gough, J. 2016. The Stratonovich formulation of quantum feedback network rules. Journal of Mathematical Physics 57 (12) 123505 10.1063/1.4972217 Cadair

Gough, J. 2016. Non-Markovian quantum feedback networks I: Quantum transmission lines, lossless bounded real property and limit Markovian channels. Journal of Mathematical Physics 57 (12) 122101 10.1063/1.4968817 Cadair

Dabrowska, A., Gough, J. 2016. Belavkin Filtering with Squeezed Light Sources. Russian Journal of Mathematical Physics 23 (2) pp. 172-184. 10.1134/S1061920816020035 Cadair

Dabrowska, A., Gough, J. 2016. Quantum Trajectories for Squeezed Input Processes: Explicit Solutions. Open Systems and Information Dynamics 23 (1) 1650004 10.1142/S1230161216500049 Cadair

2015

Gough, J., Ratiu, T.S., Smolyanov, O. 2015. Quantum anomalies and logarithmic derivatives of feynman pseudomeasures. Doklady Mathematics 92 (3) pp. 764-768. 10.1134/S1064562415060356 Cadair

Gough, J., Nurdin, H.I. 2015. Modular Quantum Memories Using Passive Linear Optics and Coherent Feedback. Quantum Information & Computation 15 (9 & 10) pp. 1017-1040. Cadair

Gough, J., Zhang, G. 2015. On realization theory of quantum linear systems. Automatica 59 pp. 139-151. 10.1016/j.automatica.2015.06.023 Other Cadair

Gough, J. 2015. Symplectic Noise and the Classical Analog of the Lindblad Generator: Does the Regression Hypothesis also Fail in Classical Physics? Journal of Statistical Physics 160 (6) pp. 1709-1720. 10.1007/s10955-015-1303-0 Cadair

Gough, J., Zhang, G. 2015. Generating Nonclassical Quantum Input Field States with Modulating Filters. EPJ Quantum Technology 2 (15) 2 10.1140/epjqt/s40507-015-0027-z Other Cadair

Gough, J. 2015. The Global versus Local Hamiltonian Description of Quantum Input-Output Theory. Open Systems and Information Dynamics 22 (2) 10.1142/S1230161215500092 Other Cadair

Bouten, L., Gohm, R., Gough, J., Nurdin, H. 2015. A Trotter-Kato Theorem for Quantum Markov Limits. EPJ Quantum Technology 2 (1) 9 10.1140/epjqt/s40507-015-0024-2 Other Cadair

Gough, J., Ratiu, T.S., Smolianov, O.G. 2015. Wigner Measures and Quantum Control. Doklady Mathematics 91 (2) pp. 99-103. 10.1134/S1064562415020271 Cadair

Gough, J. 2015. On the Scattering Process in Quantum Optics. Physical Review A 91 013802 10.1103/PhysRevA.91.013802 Other Cadair

Gough, J. 2015. Characteristic operator functions for quantum input-plant-output models and coherent control. Journal of Mathematical Physics 56 (013506) 013506 10.1063/1.4906136 Other Cadair

Gough, J., Ratiu, T.S., Smolyanov, O.G. 2015. Noether’s theorem for dissipative quantum dynamical semi-groups. Journal of Mathematical Physics 56 022108 10.1063/1.4907985 Cadair

2014

Gough, J. 2014. Feedback Network Models for Quantum Transport. Physical Review E 90 062109 10.1103/PhysRevE.90.062109 Other Cadair

Emary, C., Gough, J. 2014. Coherent Feedback Control in Quantum Transport. Physical Review B 90 205436 10.1103/PhysRevB.90.205436 Other Cadair

Gough, J.E. 2014. Zeno Dynamics for Open Quantum Systems. Russian Journal of Mathematical Physics 21 (3) pp. 337-347. 10.1134/S1061920814030066 Other Cadair

Gough, J.E., James, M.R., Nurdin, H. 2014. Quantum trajectories for a class of continuous matrix product input states. New Journal of Physics 16 075008 10.1088/1367-2630/16/7/075008 Other Cadair

Pan, Y., Amini, H., Miao, Z., Gough, J.E., Ugrinovskii, V., James, M.R. 2014. Heisenberg Picture Approach to the Stability of Quantum Markov Systems. Journal of Mathematical Physics 55 (6) 062701 10.1063/1.4884300 Cadair

Gough, J.E., S. Ratiu, T., G. Smolyanov, O. 2014. Feynman, Wigner, and Hamiltonian Structures Describing the Dynamics of Open Quantum Systems. Doklady Mathematics 89 (1) pp. 68-71. 10.1134/S1064562414010190 Cadair

2013

Gough, J.E., Belavkin, V.P. 2013. Quantum control and information processing. Quantum Information Processing 12 (3) pp. 1397-1415. 10.1007/s11128-012-0491-7 Cadair

Gough, J.E. 2013. Stability of quantum Markov systems via Lyapunov methods in the Heisenberg picture. Control Conference (AUCC), 2013 3rd Australian, 2013. 2013 3rd Australian Control Conference (AUCC 2013). IEEE Press 10.1109/AUCC.2013.6697323 Cadair

2012

Gough, J.E., Nurdin, H.I. 2012. On structure-preserving transformations of the Itō generator matrix for model reduction of quantum feedback networks. Philosophical Transactions of the Royal Society A: Mathematical, Physical and Engineering Sciences 370 (1979) pp. 5422-36. 10.1098/rsta.2011.0523 Other Cadair

Gough, J.E., James, M.R., Nurdin, H.I. 2012. Single Photon Quantum Filtering Using non-Markov Embeddings. Philosophical Transactions of the Royal Society A: Mathematical, Physical and Engineering Sciences 370 (1979) pp. 5241-5258. 10.1098/rsta.2011.0524 Other Cadair

James, M.R., Gough, J.E., Nurdin, H. 2012. Quantum Filtering for Systems Driven by Fields in Single Photon States and Superposition of Coherent States using Non-Markovian Embeddings. Quantum Information Processing 12 (3) pp. 1469-1499. 10.1007/s11128-012-0373-z Cadair

Evans, D.G., Gough, J.E., James, M. 2012. Non-abelian Weyl Commutation Relations and the Series Product of Quantum Stochastic Evolutions. Proceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences 370 (1979) pp. 5437-5451. 10.1098/rsta.2011.0525 Cadair

Gough, J.E., James, M.R., Nurdin, H.I., Combes, J. 2012. Quantum filtering for systems driven by fields in single-photon states or superposition of coherent states. Physical Review A 86 (4) 043819 10.1103/PhysRevA.86.043819 Other Cadair

2011

Gough, J.E., Guta, M.I., James, M.R., Nurdin, H.I. 2011. Quantum filtering for systems driven by Fermion field. Communications in Information and Systems 11 (3) pp. 237-268. Cadair

2010

Gough, J.E., Köstler, C.M. 2010. Quantum Filtering in Coherent States. Communications on Stochastic Analysis 4 (4) pp. 505-521. Cadair Other

James, M.R., Gough, J.E. 2010. Quantum Dissipative Systems and Feedback Control Design by Interconnection. IEEE Transactions on Automatic Control 55 (8) pp. 1806-1821. 10.1109/TAC.2010.2046067 Cadair Other

Gough, J.E., James, M.R., Nurdin, H.I. 2010. Squeezing components in linear quantum feedback networks. Physical Review A 81 (2) 023804 10.1103/PhysRevA.81.023804 Cadair

Gough, J.E., Nurdin, H., Wildfeuer, S. 2010. Commutativity of the adiabatic elimination limit of fast oscillatory components and the instantaneous feedback limit in quantum feedback networks. Journal of Mathematical Physics 51 (21) 123518 10.1063/1.3520513 Cadair Other

2009

Gough, J.E., James, M.R. 2009. Quantum Feedback Networks: Hamiltonian Formulation. Communications in Mathematical Physics 287 (3) pp. 1109-1132. 10.1007/s00220-008-0698-8 Cadair

Gough, J.E., Wildfeuer, S. 2009. Enhancement of field squeezing using coherent feedback. Physical Review A 80 (4) 042107 pp. 2536-2547. 10.1103/PhysRevA.80.042107 Cadair

Gough, J.E., James, M.R. 2009. The Series Product and Its Application to Quantum Feedforward and Feedback Networks. IEEE Transactions on Automatic Control 54 (11) pp. 2530-2544. 10.1109/TAC.2009.2031205 Cadair Other

2008

Gough, J.E., James, M.R. 2008. Quantum Behaviors and Networks. 47th IEEE Conference on Decision and Control, 2008. 47th IEEE Conference on Decision and Control, 2008. IEEE Press pp. 4552 - 4557 . 10.1109/CDC.2008.4738928 Cadair Other

Gough, J.E., Gohm, R., Yanagisawa, M. 2008. Linear quantum feedback networks. Physical Review A 78 (6) 62104 10.1103/PhysRevA.78.062104 Cadair

Gough, J.E. 2008. Optimal Quantum Feedback Control for Canonical Observables. Quantum Stochastics and Information: Statistics, Filtering and Control. World Scientific pp. 262-279. Cadair

Gough, J.E. 2008. Construction of bilinear control Hamiltonians using the series product and quantum feedback. Physical Review A 78 (5) 52311 10.1103/PhysRevA.78.052311 Cadair

2007

Van Handel, R., Gough, J.E. 2007. Singular perturbation of quantum stochastic differential equations with coupling through an oscillator mode. Journal of Statistical Physics 127 (3) pp. 575-607. 10.1007/s10955-007-9284-2 Other Cadair

2006

Gough, J.E. 2006. Quantum Stratonovich Stochastic Calculus and the Quantum Wong-Zakai Theorem. Journal of Mathematical Physics 47 (11) 10.1063/1.2354331 Cadair Other

2005

Gough, J.E., Belavkin, V.P., Smolianov, O.G. 2005. Hamilton–Jacobi–Bellman equations for quantum optimal feedback control. Journal of Optics B: Quantum and Semiclassical Optics 7 (10) S237 10.1088/1464-4266/7/10/006 Cadair

Gough, J.E., Sobolev, A. 2005. Quantum Markovian Approximations for Fermionic Reservoirs. Infinite Dimensional Analysis, Quantum Probability and Related Topics 8 (3) pp. 453-471. 10.1142/S0219025705002062 Cadair Other

Gough, J.E., Obreskov, O., Smolyanov, O. 2005. Randomized Hamiltonian Feynman integrals and Schrödinger-Ito stochastic equations. Izvestiya: Mathematics 69 (6) pp. 1081-1098. 10.1070/IM2005v069n06ABEH002290 Cadair Other

Gough, J.E. 2005. Boson-Fermion unification implemented by Wick calculus. Advanced Studies in Contemporary Mathematics (Kyungshang) 11 (2) pp. 141-150. Cadair

2004

Gough, J.E., Sobolev, A. 2004. Stochastic Schrodinger equations as limit of discrete. Open Systems and Information Dynamics 11 (3) pp. 235-255. 10.1023/B:OPSY.0000047568.89682.10 Cadair

Sobolev, A., Gough, J.E. 2004. Continuous measurement of canonical observables and limit stochastic Schrödinger equations. Physical Review A 69 (3) 10.1103/PhysRevA.69.032107 Cadair

Gough, J.E. 2004. Holevo-Ordering and the Continuous-Time Limit for Open Floquet Dynamics. Letters in Mathematical Physics 67 (3) pp. 207-221. 10.1023/B:MATH.0000035039.56638.e1 Cadair

Gough, J.E. 2004. Quantum Flows as Markovian Limit of Emission, Absorption and Scattering Interactions. Communications in Mathematical Physics 254 (2) pp. 498-512. 10.1007/s00220-004-1163-y Cadair